Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 23, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at May 11, 2011, 2:30 PM EDT for Manistee County, Michigan. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2011, 2:30 PM EDT (18:30 UTC)
- Expired
- May 11, 2011, 3:18 PM EDT
- In force
- 48 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 135 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
278
WUUS53 KAPX 111830
SVRAPX
MIC101-111930-
/O.NEW.KAPX.SV.W.0023.110511T1830Z-110511T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
230 PM EDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MANISTEE COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 330 PM EDT
* AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PARKDALE...OR ABOUT 4 MILES EAST OF ORCHARD
BEACH STATE PARK...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
ONEKAMA...NORWALK...AND BRETHREN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4429 8633 4431 8631 4435 8628 4438 8627
4437 8586 4418 8587 4422 8634
TIME...MOT...LOC 1828Z 247DEG 14KT 4429 8622
WIND...HAIL <50MPH 1.00IN
$$
LAWRENCE3 follow-up statements
260
WWUS34 KAPX 111845
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
245 PM EDT WED MAY 11 2011
MIC101-111930-
/O.CON.KAPX.SV.W.0023.000000T0000Z-110511T1930Z/
MANISTEE MI-
245 PM EDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MANISTEE COUNTY UNTIL 330 PM EDT...
AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR NORWALK...OR 7 MILES NORTHEAST OF MANISTEE...
MOVING NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
ONEKAMA AND NORWALK.
IN ADDITION TO THE THREAT FOR LARGE HAIL...TORRENTIAL RAINFALL WILL
BE FOUND WITH THIS STORM...ADDING TO THE ONGOING THREAT FOR FLASH
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4421 8610 4423 8633 4429 8633 4431 8631
4435 8628 4438 8627 4437 8601
TIME...MOT...LOC 1845Z 238DEG 6KT 4430 8620
WIND...HAIL <50MPH 1.00IN
$$
LAWRENCE006
WWUS34 KAPX 111903
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
303 PM EDT WED MAY 11 2011
MIC101-111930-
/O.CON.KAPX.SV.W.0023.000000T0000Z-110511T1930Z/
MANISTEE MI-
303 PM EDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
MANISTEE COUNTY UNTIL 330 PM EDT...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR NORWALK...OR ABOUT 9 MILES NORTHEAST OF
MANISTEE...MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
ONEKAMA AND NORWALK.
IN ADDITION TO THE THREAT FOR LARGE HAIL...TORRENTIAL RAINFALL WILL
BE FOUND WITH THIS STORM...ADDING TO THE ONGOING THREAT FOR FLASH
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4421 8610 4423 8633 4429 8633 4431 8631
4435 8628 4438 8627 4437 8601
TIME...MOT...LOC 1903Z 240DEG 5KT 4431 8617
WIND...HAIL <50MPH 1.00IN
$$
LAWRENCE866
WWUS34 KAPX 111918
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
318 PM EDT WED MAY 11 2011
MIC101-111927-
/O.CAN.KAPX.SV.W.0023.000000T0000Z-110511T1930Z/
MANISTEE MI-
318 PM EDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MANISTEE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER...TORRENTIAL RAINFALL WILL CONTINUE OVER THE AREA
FOR SEVERAL MORE HOURS...ADDING TO THE THREAT OF FLASH FLOODING.
LAT...LON 4421 8610 4423 8633 4429 8633 4431 8631
4435 8628 4438 8627 4437 8601
TIME...MOT...LOC 1917Z 240DEG 5KT 4432 8615
WIND...HAIL <50MPH <.50IN
$$
LAWRENCE/LOCKERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:28 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 11, 1:28 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 128 PM EDT WED MAY 11 2011 .SYNOPSIS.../ISSUED AT 341 AM/ A COUPLE OF WARM DAYS ARE AHEAD FOR NORTHERN MICHIGAN. SOUTHERLY WINDS...AHEAD OF A SLOW MOVING COLD FRONT TO OUR WEST...WILL BRING THE WARM AIR TO THE REGION. WITH HUMIDITY LEVELS ALSO INCREASING... SHOWER AND THUNDERSTORM CHANCES WILL RETURN...ESPECIALLY TONIGHT AND THURSDAY. THE FRONT WILL CROSS THE REGION THURSDAY NIGHT...WITH SOMEWHAT COOLER WEATHER FOR FRIDAY. JZ && .SHORT TERM.../ISSUED AT 126 PM/...THIS AFTERNOON UPDATE...QUICK UPDATE TO GRIDS AS CONVECTION HAS CONTINUED TO FIRE WITHIN 850MB THETA-E RIDGE AXIS AND ON EASTERN EDGE OF BE MUCAPES. THIS HAS RESULTED IN CONTINUING SHOWER/THUNDERSTORM ACTIVITY OVER THE SOUTHWEST PORTION OF OUR CWA. PREVIOUS DISCUSSION...QUITE A BIT GOING ON ACROSS NORTHERN MICHIGAN THIS MORNING WITH A DECAYING MCS MOVING ACROSS THE AREA...SEVERE THUNDERSTORM WARNINGS...WAKE LOWS AND SEICHES ON LAKE SUPERIOR AND SPOT FORECASTS. COMPLEX OF SHOWERS/STORMS TRYING TO WORK EAST ACROSS NORTHERN MICHIGAN LATE THIS MORNING...ALTHOUGH HAVING A DIFFICULT TIME AS IT MOVES AWAY FROM BEST INSTABILITY AXIS /MUCAPES OF 1-2K NEAR LAKE MICHIGAN SHORELINE/. DRYING EVIDENT ON THE NORTHWEST BACKEGE OF PCPN SHIELD ON MQT/APX RADARS AND THIS TREND SHOULD CONTINUE INTO THE EARLY AFTERNOON HOURS. WILL CARRY PCPN TOWARD THE LAKE HURON COAST THROUGH EARLY AFTERNOON...WITH A GRADUAL DECREASE IN POPS/INTENSITY. STRONG RISE/FALL PRESSURE COUPLET EVIDENT ON THE BACKSIDE OF MCS WITH WAKE LOW CREATING WINDS GUSTS NEAR 50KTS OVER PORTIONS OF UPPER MICHIGAN /48KT GUST AT ANJ THIS PAST HOUR/. THIS WAKE LOW AND STRONG WINDS ALSO POSSIBLY PRODUCING A SEICHE OVER WHITEFISH BAY. WILL NOT TRY TO HANDLE THIS SHORT FUSE FEATURE/WINDS IN GRIDS AND INSTEAD HANDLE IT WITH LAKE SHORE FLOOD WARNINGS AND SPECIAL MARINE WARNINGS. BIG QUESTION MARK FOR THE AFTERNOON WILL BE HOW QUICKLY CLOUD CANOPY ASSOCIATED WITH THUNDERSTORM COMPLEX THINS OUT. CURRENT MAX TEMPERATURE FORECAST PROBABLY A BIT OPTIMISTIC GIVEN EXTENSIVE CLOUD COVER AND WILL TREND LOWER. FORECAST SOUNDINGS STILL SHOW THE POTENTIAL FOR HIGHS IN THE 70S WITH SUNSHINE. WILL TEMPER THESE READINGS A BIT GIVEN EARLY RAIN/CLOUD COVER AND GENERALLY GO WITH HIGHS IN THE MID 60S TO LOWER 70S. IF CLOUDS THIN MORE RAPIDLY THIS AFTERNOON...WILL LIKELY HAVE TO ADJUST TEMPS HIGHER. ADDITIONAL CONVECTION THIS AFTERNOON? NOT MUCH TO REALLY HANG YOUR HAT ON AFTER INITIAL CONVECTIVE COMPLEX SLIDES SOUTHEAST OF THE AREA. WITH AXIS OF IMPRESSIVE MUCAPE /2000+/ AND TIGHT 850MB THETA-E GRADIENT JUST WEST OF THE AREA...IT WILL NOT TAKE MUCH TO FIRE OFF ADDITIONAL STORMS. WILL CARRY LOW CHANCE POPS WEST OF I-75 FOR THE AFTERNOON...ALTHOUGH WOULD NOT BE SURPRISED TO SEE NO ADDITIONAL ACTIVITY AFTER THIS INTIAL BATCH OF PRECIPITATION ENDS. JK && .LONG TERM.../ISSUED AT 341 AM/...TONIGHT AND BEYOND TONIGHT...IT LOOKS LIKE A SHORTWAVE BREAKS OFF THE PARENT 500 MB LOW HEADING OUT OF COLORADO AND MOVES UP THE RIDGE, FLATTENING IT A BIT AND HELPING TO DRIVE THE NORTHERN SFC LOW TO NORTH OF LAKE SUPERIOR BY 06Z. WITH THE COLD FRONT MOVING CLOSER WITH THIS UPPER AIR SUPPORT, LOOKS LIKE THUNDERSTORMS WILL BREAK OUT AND MOVE ACROSS THE REGION OVERNIGHT. MOST LIKELY A CLUSTER OF THUNDERSTORMS WILL ORGANIZE IN MINNESOTA AND MOVE EAST AS ANOTHER MCS. MODELS EXPECT THAT THIS IMPACT LOCATIONS SOUTH OF WHERE THE CURRENT MCS IS THIS MORNING. SO HAVE GONE WITH LIKELY POPS. THURSDAY...LOOKS LIKE THE THUNDERSTORMS WILL CONTINUE AS THE COLD FRONT LAYS OUT FROM THE SFC LOW NE OF LAKE SUPERIOR. WITH THE GULF MOISTURE STREAMING INTO THE WARM FRONT AND 500 MB RIDGE WHICH SHOULD BE OVER THE FORECAST AREA. THURSDAY NIGHT/FRIDAY...LOOKS LIKE THE 500 MB LOW IN THE CENTRAL PLAINS IS BEGINNING TO FILL AND STAY ALONG THE SUB TROPICAL JET. IT DOESN'T LIFT OUT, BUT INSTEAD CONTINUES TO MOVE EAST INTO THE CENTRAL PLAINS/LOWER MISSOURI VALLEY AND WITH IT, BEGINS TO PULL THE SFC FRONT AND THE SOUTHERN OF THE SFC LOWS WITH IT. THE NORTHERN SFC LOW IS BEGINNING TO FILL AS WELL SO THAT THERE IS A GENERAL TROUGH OF LOW PRESSURE STRETCHED FROM JAMES BAY ACROSS MICHIGAN AND DOWN TO KMCI. THIS WILL LEAVE JUST A CHANCE OF SHOWERS IN E UPPER, AND WITH THE SHOWALTER INDICES RANGING FROM 0C TO -2C FROM NORTH TO SOUTH WILL LEAVE A CHANCE FOR THUNDERSTORMS IN N LOWER. THE SFC TROUGH CONTINUES MOVE TO THE SOUTHEAST AND WITH THE 500 MB LOW NOW SPLITTING INTO TWO. ONE IN MISSOURI AND ONE IN NORTH DAKOTA. A 500 MB RIDGE IS TRYING TO BUILD INTO THE REGION FROM THE NORTH AS WELL. THIS WILL BEGIN TO FORCES THE MORE STABLE AIR SOUTH SO THAT THE CONVECTION WILL BE LIMITED TO THE MOST SOUTHERN OF OUR COUNTIES IN THE AFTERNOON WITH SHOWERS TO THE NORTH. FRIDAY NIGHT...THE GFS HAS SO MUCH QPF, THAT IT LOOKS LIKE IT IS SUFFERING FROM SOME FEED BACK ISSUES ESPECIALLY BY 12Z/SAT. THE ECMWF LOOKS LIKE IT IS A LITTLE CLEANER AND WOULD SUGGEST THAT THE 50 MB RIDGE TO THE NORTH IS BEGINNING TO NOSE INTO THE FORECAST AREA AND DRY OUT E UPPER OVERNIGHT. SATURDAY AND BEYOND...DIDN'T MAKE ANY CHANGES TO THE LONG RANGE AS THE ECMWF IS FOLLOWING ALONG WITH WHAT THE GOING FORECAST IS. ALSO THE GFS IS A LITTLE LAGGING, BUT IS BEGINNING TO DRY THINGS OUT BY SUNDAY MORNING. SO WE WILL GO INTO A COOLER PERIOD AT THE BEGINNING OF NEXT WEEK BEFORE ANOTHER WARM UP BEGINS ABOUT MID NEXT WEEK. JSL && .MARINE.../ISSUED AT 341 AM/ GENERAL SOUTHEAST FLOW EXPECTED ACROSS THE UPPER GREAT LAKES FOR TODAY...THOUGH SOME LOCAL EFFECTS WILL IMPACT WIND DIRECTIONS IN SPOTS (E.G., THROUGH THE STRAITS WHERE WINDS MAY BECOME MORE EASTERLY). WINDS WILL BECOME LIGHTER GOING INTO THURSDAY AS GRADIENT WEAKENS AHEAD OF AN APPROACHING FRONT. JPB/JSL && .AVIATION.../ISSUED AT 122 PM/...VALID FOR 18Z TAFS UNSETTLED WEATHER PATTERN ACROSS NORTHERN MICHIGAN OVER THE NEXT 24 HOURS AS SEVERAL SHORTWAVE TROFS SLIDE OVER THE UPPER RIDGE AND ACROSS THE AREA. ONE WAVE EXITING THE AREA THIS AFTERNOON...NEXT WAVE ARRIVING LATER TONIGHT AND POSSIBLY A THIRD WAVE FOR THURSDAY. CONDITIONS GENERALLY FLUCTUATING BETWEEN VFR AND MVFR THROUGH THE PERIOD WITH CHANCES OF SHOWERS AND THUNDERSTORMS. JK && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, May 11, 11:29 AM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1129 AM EDT WED MAY 11 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 121830- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1129 AM EDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS WILL GRADUALLY DISSIPATE AS IT SLOWLY EXITS THE OUTLOOK AREA EARLY THIS AFTERNOON. AN ISOLATED SEVERE THUNDERSTORM STILL POSSIBLE OVER NORTHERN LOWER...WITH THE MAIN THREAT BEING HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH. AN AREA OF GUSTY WINDS ON THE BACKSIDE OF THIS COMPLEX OF THUNDERSTORMS WILL IMPACT PORTIONS OF EASTERN UPPER AND THE TIP OF MITT THROUGH EARLY AFTERNOON WITH BRIEF GUSTS TO 50 MPH POSSIBLE. THESE WINDS MAY ALSO PRODUCE A LOCALIZED RISE AND FALL OF LAKE LEVELS /SEICHE/...ESPECIALLY IN WHITEFISH BAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY BUT SPOTTERS PLEASE RELAY ANY LOCALIZED SEVERE WEATHER OR DAMAGE REPORTS TO THE NATIONAL WEATHER SERVICE. JK
In the hours before
Local storm report, May 11, 1:30 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
130 PM EDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0129 PM HAIL 1 N WELLSTON 44.23N 85.95W
05/11/2011 M1.25 INCH MANISTEE MI CO-OP OBSERVER
&&
EVENT NUMBER APX1100357
BERGERLocal storm report, May 11, 2:01 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
201 PM EDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0125 PM NON-TSTM WND DMG VANDERBILT 45.14N 84.66W
05/11/2011 OTSEGO MI PUBLIC
12 TO 14 IN. DIAMETER FIR TREE SNAPPED IN HALF.
&&
EVENT NUMBER APX1100358
SCHWARTZLocal storm report, May 11, 2:07 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
207 PM EDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0100 PM NON-TSTM WND DMG BOYNE CITY 45.18N 84.96W
05/11/2011 CHARLEVOIX MI TRAINED SPOTTER
SEVERAL BRANCHES DOWN...PORTABLE CANOPY BLOWN AROUND 50
FEET.
&&
EVENT NUMBER APX1100359
SCHWARTZLocal storm report, May 11, 2:16 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
216 PM EDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD 1 N WELLSTON 44.23N 85.95W
05/11/2011 MANISTEE MI CO-OP OBSERVER
STANDING WATER ON AREA ROADWAYS.
&&
EVENT NUMBER APX1100360
SCHWARTZLocal storm report, May 11, 2:21 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
221 PM EDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0220 PM HEAVY RAIN 1 N WELLSTON 44.23N 85.95W
05/11/2011 M2.88 INCH MANISTEE MI CO-OP OBSERVER
2.88 INCHES OF RAINFALL IN 90 MINUTES.
&&
EVENT NUMBER APX1100361
SCHWARTZLocal storm report, May 11, 2:27 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
227 PM EDT WED MAY 11 2011
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0219 PM HAIL 1 W CADILLAC 44.25N 85.44W
05/11/2011 M0.25 INCH WEXFORD MI TRAINED SPOTTER
&&
EVENT NUMBER APX1100362
SCHWARTZThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 8:30 AM EDT | Special Marine Warning | APX | 90 min | |
| May 11, 8:39 AM EDT | Special Marine Warning | APX | 96 min | |
| May 11, 9:09 AM EDT | Severe Thunderstorm Warning | APX | Manistee | 66 min |
| May 11, 9:35 AM EDT | Special Marine Warning | APX | 55 min | |
| May 11, 9:42 AM EDT | Special Marine Warning | APX | 93 min | |
| May 11, 10:12 AM EDT | Flash Flood Warning | APX | Benzie | 3 hr |
| May 11, 10:19 AM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Kalkaska, Manistee, Wexford | 41 min |
| May 11, 10:33 AM EDT | Special Marine Warning | APX | 117 min | |
| May 11, 10:38 AM EDT | Special Marine Warning | APX | 112 min | |
| May 11, 11:01 AM EDT | Special Marine Warning | APX | 89 min | |
| May 11, 11:02 AM EDT | Flash Flood Warning | APX | Manistee, Wexford | 3 hr |
| May 11, 11:14 AM EDT | Special Marine Warning | APX | 91 min | |
| May 11, 11:15 AM EDT | Coastal Flood Warning | APX | 105 min | |
| May 11, 11:38 AM EDT | Severe Thunderstorm Warning | APX | Missaukee, Wexford | 46 min |
| May 11, 11:41 AM EDT | Severe Thunderstorm Warning | APX | Manistee | 64 min |
| May 11, 12:01 PM EDT | Flash Flood Warning | APX | Manistee | 14 hr |
| May 11, 12:31 PM EDT | Special Marine Warning | APX | 119 min | |
| May 11, 12:44 PM EDT | Severe Thunderstorm Warning | APX | Manistee | 61 min |
| May 11, 1:12 PM EDT | Special Marine Warning | APX | 93 min | |
| May 11, 1:16 PM EDT | Severe Thunderstorm Warning | APX | Manistee | 35 min |
| May 11, 1:31 PM EDT | Severe Thunderstorm Warning | APX | Manistee, Wexford | 59 min |
| May 11, 1:59 PM EDT | Flash Flood Warning | APX | Manistee, Wexford | 12 hr |
| May 11, 2:35 PM EDT | Special Marine Warning | APX | 85 min | |
| May 11, 4:26 PM EDT | Severe Thunderstorm Warning | APX | Manistee | 64 min |
| May 11, 5:04 PM EDT | Severe Thunderstorm Warning | APX | Manistee, Wexford | 56 min |
| May 11, 6:34 PM EDT | Special Marine Warning | APX | 97 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.